Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 112, NWS Atlanta, GA

February 12, 2024Monroe County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 7:30 PM EST for Monroe County, Georgia. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 7:30 PM EST (00:30 UTC)
Expired
Feb 13, 2024, 8:20 PM EST
In force
25 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Towaliga River at GA 83 near Juliette (TOWG1). The gauge peaked at 18.45 ft at Feb 13, 2024, 8:00 AM EST.

actionminormoderate102002/1202/1302/1402/15
Action stage
13 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02211800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

868 
WGUS42 KFFC 130030
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
730 PM EST Mon Feb 12 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Towaliga River at GA 83 near Juliette affecting Monroe County.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
Juliette, Macon, Dames Ferry, Macon, Clinchfield, Hawkinsville, 
Hawkinsville, Byron, Abbeville, McRae, Scotland, Lumber City...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Tuesday morning at 730 AM EST.

&&

GAC207-131230-
/O.NEW.KFFC.FL.W.0112.240213T0030Z-000000T0000Z/
/TOWG1.1.ER.240212T2304Z.240212T2345Z.000000T0000Z.NO/
730 PM EST Mon Feb 12 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Towaliga River at GA 83 near Juliette.

* WHEN...From this evening until further notice.

* IMPACTS...At 16.0 feet, Minor flooding of woodlands in the natural 
  flood plain begins along the river.  Low lying areas of Byars 
  Road...downstream and right bank from the gage on Monticello 
  Highway or Georgia Highway 83 will begin to flood.

* ADDITIONAL DETAILS...
  - At 6:45 PM EST Monday the stage was 16.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 PM EST Monday was 16.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.2 feet on 09/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3316 8396 3316 8382 3310 8382 3310 8396


$$
3 follow-up statements
852 
WGUS82 KFFC 130740
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
240 AM EST Tue Feb 13 2024

...The Flood Warning continues for the following rivers in Georgia...

  Towaliga River at GA 83 near Juliette affecting Monroe County.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
Juliette, Macon, Dames Ferry, Macon, Clinchfield, Hawkinsville, 
Hawkinsville, Byron, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 300 PM EST.

&&

GAC207-132000-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/TOWG1.1.ER.240212T2304Z.240213T0645Z.000000T0000Z.NR/
240 AM EST Tue Feb 13 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Towaliga River at GA 83 near Juliette.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Minor flooding expands into woodlands and 
  fields upstream and downstream from the gage on Monticello Highway 
  or Georgia Highway 83.  Portions of Byars Road and numerous 
  private access roads near the river will flood.

* ADDITIONAL DETAILS...
  - At 1:45 AM EST Tuesday the stage was 17.9 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 16 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3316 8396 3316 8382 3310 8382 3310 8396


$$
075 
WGUS82 KFFC 131650
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1150 AM EST Tue Feb 13 2024

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

...The Flood Warning is extended for the following rivers in 
Georgia...

  Ocmulgee River near Macon affecting Bibb, Monroe, Jones, Houston 
  and Twiggs Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at GA 18 at Dames Ferry affecting Monroe and Jones 
  Counties.

  Echeconnee Creek at Houston Road near Byron affecting Houston, 
  Bibb, Crawford and Peach Counties.

  Towaliga River at GA 83 near Juliette affecting Monroe County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at midnight EST.

&&

GAC235-140500-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-240214T2324Z/
/TSCG1.1.ER.240213T0936Z.240213T1545Z.240214T1723Z.NO/
1150 AM EST Tue Feb 13 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Tucsawhatchee Creek near Hawkinsville.

* WHEN...Until tomorrow evening.

* IMPACTS...At 13 feet, Minor flooding continues in the woodlands...
  fields and pastures upstream and downstream from the gage on 
  Georgia Highways 257 and 27.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Tuesday the stage was 12.6 feet and rising
    slowly.
  - Forecast...The river is expected to crest around 12.7 feet
    late this afternoon. It will then fall below flood stage
    early tomorrow afternoon.
  - Flood stage is 11 feet.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

GAC021-153-169-207-289-140500-
/O.EXT.KFFC.FL.W.0090.000000T0000Z-240217T2320Z/
/MACG1.1.ER.240212T1427Z.240213T1800Z.240217T1720Z.NO/
1150 AM EST Tue Feb 13 2024

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Ocmulgee River near Macon.

* WHEN...Until Saturday evening.

* IMPACTS...At 25 feet, Minor flooding expands further into the 
  woodlands and over the Macon GreenWay Ocmulgee Heritage Trail 
  north of the Martin Luther King Boulevard bridge. The flood waters 
  will be up to 5 feet deep on portions of the trail. Large portions 
  of agricultural lands just east and south of Macon will be under 1 
  to 7 feet of water.

* ADDITIONAL DETAILS...
  - At 10:30 AM EST Tuesday the stage was 25.1 feet and nearly
    steady.
  - Forecast...The river is expected to rise to a crest of 25.3
    feet this afternoon. It will then fall below flood stage
    early Saturday afternoon.
  - Flood stage is 18 feet.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

GAC169-207-140500-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/DFYG1.1.ER.240213T1422Z.240213T1545Z.000000T0000Z.NO/
1150 AM EST Tue Feb 13 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Ocmulgee River at GA 18 at Dames Ferry.

* WHEN...Until further notice.

* IMPACTS...At 16 feet, Minor flooding of woodlands in the natural 
  flood plain begins along the river.  Low lying areas and portions 
  of river access roads...upstream and downstream from the gage on 
  Dames Ferry Road or Georgia Highway 18 will begin to flood.

* ADDITIONAL DETAILS...
  - At 11:00 AM EST Tuesday the stage was 16.1 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 16 feet.


&&

LAT...LON 3313 8385 3314 8378 3303 8369 3293 8367
      3290 8372 3301 8376


$$

GAC021-079-153-225-140500-
/O.CON.KFFC.FL.W.0115.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.240213T0711Z.240213T1600Z.000000T0000Z.NR/
1150 AM EST Tue Feb 13 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. This approaches the flood of 
  record.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 17 feet, Minor flooding expands into the woodland 
  areas upstream and downstream from the gage on Houston Road. 
  Larger portions of creek access roads will flood.

* ADDITIONAL DETAILS...
  - At 11:30 AM EST Tuesday the stage was 17.4 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

GAC207-140500-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/TOWG1.1.ER.240212T2304Z.240213T1315Z.000000T0000Z.NR/
1150 AM EST Tue Feb 13 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Towaliga River at GA 83 near Juliette.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Minor flooding expands into woodlands and 
  fields upstream and downstream from the gage on Monticello Highway 
  or Georgia Highway 83.  Portions of Byars Road and numerous 
  private access roads near the river will flood.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Tuesday the stage was 18.2 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Tuesday was 18.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 16 feet.


&&

LAT...LON 3316 8396 3316 8382 3310 8382 3310 8396


$$
653 
WGUS82 KFFC 140120
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
820 PM EST Tue Feb 13 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Towaliga River at GA 83 near Juliette affecting Monroe County.

GAC207-140230-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-240214T0120Z/
/TOWG1.1.ER.240212T2304Z.240213T1315Z.240214T0007Z.NR/
820 PM EST Tue Feb 13 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Towaliga River at GA 83 near Juliette.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Tuesday the stage was 15.8 feet.
  - Forecast...The river level was below the flood stage of 11.0
    ft, and should continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3316 8396 3316 8382 3310 8382 3310 8396


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 7:06 PM EST, 24 minutes earlier.

Area forecast discussion, Feb 12, 7:06 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
706 PM EST Mon Feb 12 2024

...New 00Z Aviation Discussion...

.UPDATE...
Issued at 653 PM EST Mon Feb 12 2024

A line of strong showers and isolated thunderstorms has entered
far northwest Georgia ahead of the cold front. Wind gusts of 40-50
mph will be possible in association with this line of showers as
it continues to advance eastward. While these winds are expected
to be below severe criteria, with wet soils, they could still
bring down a few trees given saturated soil conditions. Additional
rainfall amounts between 0.25 and 0.5 inches are expected, which
is not anticipated to lead to any further flooding concerns. The
Flood Watch has been allowed to expire, however, please continue
to heed any remaining road closures.

King

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 203 PM EST Mon Feb 12 2024

Highlights:

 - Isolated thunderstorms possible through early evening along and
   ahead of approaching cold front.

 - Winds will shift to the W-NW and rapidly increase behind the
   front, with a Wind Advisory in effect for N and N Central GA.

Widespread rain is shifting ENE and has cleared the Atlanta metro
area. However, another broken line of showers will be sweeping
across the area behind the more widespread rain. Back behind the
broken line of showers, more spotty shower and thunderstorm
activity has been developing closer to the mid/upper level low
over central and N AL. There are some breaks in the cloud cover in
this area, and this, coupled with colder air aloft, are increasing
instability. Expect at least some isolated thunderstorm activity
to make it into the area later this afternoon and early this
evening. The Flood Watch remains in effect until 7 PM, but it may
need to be dropped early.

As the front sweeps across, winds will shift to W-NW and rapidly
increase in response to the deepening surface low to the N.
Widespread gusts over 35 mph are possible across the N 2/3 of the
area (Wind Advisory criteria), while wind gusts across the
remaining 1/3 of the area will be close. Will be hoisting a Wind
Advisory shortly, a valid time of 00-09Z in the NW corner of the
state, 03-18Z in the NE corner, and 03-12Z elsewhere. Winds in the
NE mountains may flirt with High Wind Warning criteria, but this
will be an easy upgrade in that segment if needed.

After the warm and muggy weather of the past few days, low
temperatures and gusty winds will be a slap in the face to those
venturing out on Tuesday. Lows Tuesday morning will range from
near 30 across the NE mountains to the mid 40s across the extreme
SE portion of the area. A light dusting of snow is possible across
the highest elevations of the NE mountains, but little to no
accumulation is expected.

Daytime high temperatures will rebound on Tuesday, ranging from
the mid 40s in the NE mountains to near 60 in the S. Winds will be
gradually decreasing, but gusts will likely continue well into the
afternoon. Low temperatures Wednesday morning are expected to
mostly range from the lower to mid 30s across the area. /SEC

&&

.LONG TERM...
(Wednesday morning through Sunday)
Issued at 203 PM EST Mon Feb 12 2024

Global ensemble guidance depicts mid-/upper-level flow ranging from
weak ridging to quasi-zonal through Friday. High pressure and dry
conditions will prevail at the surface. High temperatures will
generally be in the 60s outside of the higher terrain of north
Georgia and low temperatures will be in the mid-30s to mid-40s.

The global ensembles depict a transition to troughing in the mid-
/upper-level flow this weekend. The GEFS depicts the development of
a surface low associated with the mid-/upper-level forcing while the
EPS does not depict a surface response. As a result, the GEFS
suggests greater moisture return across north and central Georgia
than does the EPS, but even the GEFS guidance keeps mean dew points
in the mid-40s to lower 50s. The lack of a well-defined low pressure
system and/or warm sector will likely limit instability, which is
reflected in essentially zero chance of GEFS-progged CAPE exceeding
1000 J/kg as well as GEFS ensemble members depicting Supercell
Composite Parameter (SCP) values of zero. Putting all of this
together, scattered showers are expected to begin late Friday night
into early Saturday morning and continue through Saturday evening.
Continuing the previous forecast trend of no thunder.

High pressure building in behind this quickly-passing rain event
will usher in cooler, drier air, evidenced by Sunday morning low
temperatures in the upper 20s to mid-30s across much of the area.
High temperatures on Sunday will be in the 50s, with 40s in the
mountains.

Martin

&&

.AVIATION...
(00Z TAFS)
Issued at 653 PM EST Mon Feb 12 2024

IFR conditions persist across the majority of north and central
Georgia. A cold front and associated line of SHRA/TSRA has
entered northwest Georgia and is advancing eastward towards the
ATL metro area. A TEMPO for gusty winds and TSRA is being carried
from 00-01Z at ATL and 01-03Z at AHN, as a result. Winds are
currently SE at 10-15 kts with gusts of 20-25 kts. However, as the
front clears the area, winds will shift to SW by 02Z and NW by
04-05Z and remain so throughout the day on Tuesday. Winds will
increase behind the frontal boundary, increasing to 18-22 kts with
gusts as high as 30-35 kts during the overnight hours. Winds will
gradually diminish during the daytime on Tuesday, dropping to
around 10 kts by the mid to late afternoon hours. A gradual
improvement in ceilings is also anticipated ahead of the front,
lifting to MVFR around 02Z and scattering out around 12Z.

//ATL Confidence...00Z Update...
Medium confidence on timing of ceiling improvement.
High confidence on all other elements.

King

&&

.HYDROLOGY...
Issued at 203 PM EST Mon Feb 12 2024

Several rivers are above flood stage or forecast to rise above
flood stage. Most of the rivers are forecast to crest by later
today or on Tuesday. Widespread moderate to heavy rains are
presently shifting E out of the area, with more scattered light
shower activity expected prior to frontal passage. However, any
thunderstorm activity has the potential to bring additional,
albeit brief, heavy rainfall. Dry weather is forecast to return on
Tuesday. /SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  57  34  62 /  40   0   0   0
Atlanta         38  54  36  61 /  60   0   0   0
Blairsville     33  49  30  58 /  80   0   0   0
Cartersville    35  54  30  61 /  50   0   0   0
Columbus        41  59  35  65 /  10   0   0   0
Gainesville     39  54  35  61 /  60   0   0   0
Macon           42  59  36  64 /  40   0   0   0
Rome            36  55  31  62 /  40   0   0   0
Peachtree City  38  55  33  62 /  20   0   0   0
Vidalia         45  61  38  63 /  40   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 AM EST Tuesday for GAZ001>005-011-012-019.

Wind Advisory from 10 PM this evening to 1 PM EST Tuesday for
GAZ006>009-013>016.

Wind Advisory from 10 PM this evening to 7 AM EST Tuesday for
GAZ020>025-027-030>039-041>062-074>076.

&&

SHORT TERM...SEC
LONG TERM....Martin
AVIATION...King
Hazardous weather outlook, Feb 12, 9:05 AM EST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
905 AM EST Mon Feb 12 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
905 AM EST Mon Feb 12 2024

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Periods of rain will continue through early afternoon, especially
areas east of I-85. Fortunately, widespread heavy rainfall will be
coming to an end, but an additional round of showers and storms is
expected later today as the entire storm system moves across the
area. Flood warnings are in effect for some rivers and streams
that will continue rise and respond to the heavy rainfall.

The overall severe weather risk is low today, but the potential
for a few stronger storms later today remains possible, mainly
across parts of central Georgia, south of Atlanta. Localized wind
damage is the main threat if any storms do become strong to
marginally severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 12, 6:04 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
604 PM EST Mon Feb 12 2024

GAZ001-002-011-122345-
Chattooga GA-Walker GA-Dade GA-
604 PM EST Mon Feb 12 2024

...Strong thunderstorms will impact portions of Walker, Dade and
northwestern Chattooga Counties through 645 PM EST
...

At 602 PM EST, a line of strong thunderstorms along a line extending
from South Pittsburg to near Rosalie to Fort Payne, and moving east
at 40 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lafayette, Trenton, Fort Oglethorpe, Chickamauga, Lookout Mountain,
La Fayette, Chattanooga Valley, Center Post, Rising Fawn, Noble, Cole
City, Wildwood, Fairview, Stephensville, Linwood, Chattanooga
Valley, New England, Morganville, Hooker, and Cloudland Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3498 8526 3486 8526 3485 8525 3459 8525
      3453 8552 3486 8559 3498 8560
TIME...MOT...LOC 2302Z 254DEG 35KT 3501 8571 3473 8575 3444 8571

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 12, 6:17 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EST Mon Feb 12 2024

GAZ011-019-030-041-042-122345-
Chattooga GA-Polk GA-Haralson GA-Carroll GA-Floyd GA-
617 PM EST Mon Feb 12 2024

...Gusy rain showers will impact portions of Haralson, west central
Carroll, Floyd, Polk and Chattooga Counties through 645 PM EST
...

At 615 PM EST, a line of gusty showers were observed along a line
extending from Lyerly to Etna to Corinth, and moving east at 50 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Carrollton, Cedartown, Summerville, Buchanan, Bremen, Rockmart,
Tallapoosa, Bowdon, Trion, Mount Zion, Aragon, Cave Spring, Waco,
Shannon, Lyerly, Menlo, Subligna, Esom Hill, and John Tanner State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3459 8528 3459 8517 3407 8503 3356 8511
      3354 8532 3454 8552
TIME...MOT...LOC 2315Z 255DEG 42KT 3440 8542 3400 8539 3345 8560

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 12, 6:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EST Mon Feb 12 2024

GAZ002>005-011-012-019-020-130030-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Bartow GA-
Murray GA-Floyd GA-
642 PM EST Mon Feb 12 2024

...Strong, gusty showers will impact portions of Catoosa, Murray,
eastern Floyd, Whitfield, eastern Walker, Gordon, northeastern
Chattooga and Bartow Counties through 730 PM EST...

At 641 PM EST, a line of strong showers was along a line extending
from near Red Bank to Lindale, and moving northeast at 40 mph.

HAZARD...40 to 50 mph wind and enhanced risk for downed trees.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects is expected. Trees can also down
         more easily with already wet soil from previous rainfall.

Locations impacted include...
Rome, Dalton, Cartersville, Calhoun, Chatsworth, Ringgold, Fort
Oglethorpe, Adairsville, Euharlee, Rossville, Chickamauga, Varnell,
Emerson, Eton, Tunnel Hill, White, Cohutta, Kingston, Resaca, and
Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3499 8462 3479 8461 3478 8464 3473 8466
      3408 8466 3408 8505 3410 8505 3408 8515
      3410 8520 3499 8531
TIME...MOT...LOC 2341Z 234DEG 36KT 3513 8525 3417 8517

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 12, 6:45 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EST Mon Feb 12 2024

GAZ030>032-041>043-052-053-130030-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Coweta GA-Carroll GA-Heard GA-
Paulding GA-
645 PM EST Mon Feb 12 2024

...Strong, gusty showers will impact portions of Paulding, Haralson,
Carroll, northwestern Cobb, western Douglas, Heard, western Coweta
and central Polk Counties through 730 PM EST
...

At 644 PM EST, a line of strong showers was along a line extending
from Seney to near Tennant, and moving east at 35 mph.

HAZARD...40 to 50 mph wind and enhanced risk for downed trees.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects is expected. Trees can also down
         more easily with already wet soil from previous rainfall.

Locations impacted include...
Douglasville, Carrollton, Dallas, Buchanan, Franklin, Acworth, Villa
Rica, Powder Springs, Bremen, Temple, Rockmart, Hiram, Tallapoosa,
Bowdon, Mount Zion, Aragon, Whitesburg, Waco, Ephesus, and
Centralhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3408 8520 3408 8466 3359 8480 3355 8483
      3353 8482 3323 8490 3323 8526 3367 8534
TIME...MOT...LOC 2344Z 256DEG 31KT 3409 8514 3324 8544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 12, 7:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EST Mon Feb 12 2024

GAZ004>007-012>014-020>022-033-130115-
Gilmer GA-Whitfield GA-Dawson GA-North Fulton GA-Cherokee GA-
Gordon GA-Bartow GA-Forsyth GA-Pickens GA-Murray GA-Fannin GA-
726 PM EST Mon Feb 12 2024

...Strong, gusty showers will impact portions of Cherokee, western
Forsyth, Gilmer, Murray, northeastern Whitfield, western Dawson,
eastern Gordon, northeastern Fulton, Pickens, Fannin and eastern
Bartow Counties through 815 PM EST...

At 725 PM EST, a line of strong showers was along a line extending
from Gregory to near Acworth, and moving east at 40 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cartersville, Chatsworth, Jasper, Ellijay, Blue Ridge,
Mountain Park, Roswell, Alpharetta, Milton, Woodstock, Holly Springs,
Emerson, Ball Ground, Nelson, Eton, White, Waleska, East Ellijay, and
Morganton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3499 8421 3408 8420 3407 8442 3409 8481
      3499 8489
TIME...MOT...LOC 0025Z 272DEG 33KT 3497 8478 3408 8470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 12, 7:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EST Mon Feb 12 2024

GAZ031>033-042>044-130100-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
729 PM EST Mon Feb 12 2024

...Strong showers will impact portions of eastern Paulding,
southeastern Carroll, Cobb, Douglas and central Fulton Counties
through 800 PM EST
...

At 728 PM EST, a line of strong showers was along a line extending
from Acworth to Seaton Lake, and moving east at 40 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Marietta, Douglasville, Dallas, City of South Fulton, Sandy
Springs, Roswell, Alpharetta, Smyrna, Kennesaw, Acworth, Union City,
Villa Rica, Powder Springs, Fairburn, Austell, Palmetto, Hiram,
Lithia Springs, and Chattahoochee Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3408 8480 3407 8430 3351 8461 3351 8496
TIME...MOT...LOC 0028Z 280DEG 33KT 3407 8469 3353 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:26 PM ESTSpecial Weather StatementFFCCherokee, Fannin, Gilmer, Murray, Pickens49 min
Feb 12, 7:29 PM ESTSpecial Weather StatementFFCCobb, Douglas, Fulton31 min
Feb 12, 8:32 PM ESTRiver Flood WarningFFCGwinnett12 hr
Feb 12, 8:45 PM ESTSpecial Weather StatementFFCRockdale30 min
Feb 13, 2:47 AM ESTRiver Flood WarningFFCDooly9 hr
Feb 13, 2:50 AM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach33 hr
Feb 13, 5:49 AM ESTRiver Flood WarningFFCPulaski28 hr
Feb 13, 8:23 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding21 days
Feb 13, 8:26 AM ESTRiver Flood WarningFFCWashington, Wilkinson54 hr
Feb 13, 10:03 AM ESTRiver Flood WarningFFCJones, Monroe12 hr
Feb 13, 1:38 PM ESTRiver Flood WarningFFCNewton39 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.